I'm on it too, but only starting at 25mg. I have to call my doctor this week and I believe we're upping it to 50 mg based on the past 2 month trial of the lowest dose. I still got migraines this month (mine are currently mostly hormonally based - it's a perimenopausal situation at this point) although I do have to say they were not as severe, but I did get the same amount of them the week I expected them to show up.
As for side effects I have experienced some but as I'm on it longer they seem to have evened out. First you may have heard that it makes soda taste funny. This is true! Thankfully I am not much of a soda drinker so this hasn't been an issue but it was quite a shock to me to find this out.
It also seems to have made my appetite drop just a bit, not a lot, but I do think I'm eating a bit less. This too is not a problem, since I'm somewhat overweight and can afford to lose a good 25 pounds. This side effect if it were to continue would be most welcome in fact.
The two that are bothersome are that I do have occassional tingling in my feet, they fall asleep for no reason at all at different times during the day. However, in the last couple of weeks this has been happening a lot less than the first couple of weeks I was on it, so that's encouraging.
Also, I was experiencing 'heart flutters". My heart was having occassional racing feelings. Again, not all the time, a couple of times a day but it was unnerving. I have no history of heart issues at all. I called the doctor about this one because this was enough to worry me but he assured me it was a side effect. Since it was not happening enough to effect me in any real way, I decided to continue with the medication for the time being. This side effect too, in the last week or so, has nearly stopped completely. There are days where it does not happen at all.
So all in all, I'm tolerating it just fine but I am on a very low dose. My doctor is very cautious about how to increase it, which I appreciate. We'll see how it goes when he bumps me up to the 50 mg next week. I have not experienced any mental fog, or anything which makes me feel impaired in my thinking at all so far either. I do think it may be helping me sleep somewhat better which is an appreciated effect. Hopefully, that will continue. For my situation he does not feel that I'll need to be on a higher dose than 50 mg anyway.
While I'm not a very active poster here yet, I do read through the board so please do keep us posted on your experience. I think it's important for all of us who suffer with migraines to read about others.
i have been on topamax for over a year just up the dose to 125 iam 44 and have had headaches for all of my life. i still have some but not daily so the side effects are well worth it and most of them go away i still have the tingling in my hands but not alot and not daily.
at first i lost some weight soda did not taste good any more i no longer want to eat candy like i used to but i dont have a headache everyday.
i would take it again in a heart beat wish i had it sooner
I have been on Topamax for about 11 months not including the month i couldnt afford it because of no insurance, the only side affects ive experienced is the tingeling feet and loss of appetite.
Some things taste different. I have lost 20 pounds and i find that every time i eat i have a bowel movement which i guess is why i'm losing weight , i don't know. It seems like no more than 15 or 20 minutes after i eat, i'm in the bathroom.
But compared to as many migraines i was having, those side affects are more than worth it to me!